×

zbMATH — the first resource for mathematics

A note on lattices in semi-stable representations. (English) Zbl 1208.14017
Let \(K\) be a complete discrete valuation field of characteristic \(0\) with a perfect residue field \(k\) of characteristic \(p>0\), \(\overline{K}\) be an algebraic closure of \(K\), and \(G_K=\mathrm{Gal}(\overline{K}/K)\). Since Fontaine introduced the notion of semi-stable \(p\)-adic representations of \(G_K\), many authors (for instance, Fontaine and Laffaille, Wach, Breuil, Berger) have tried to give a classification of \(G_K\)-stable \({\mathbb Z}_p\)-lattices in such \(p\)-adic Galois representations. However, all these results have certain restrictions on the absolute ramification index of \(K\) or on the Hodge-Tate weights. In the paper under review, the author gives such a classification without any restrictions.
The author’s construction is based on the theory of Kisin-modules. Let \(\pi\) be a uniformizer of \(K\), \(E(u)\) be its Eisenstein polynomial over \(K_0=W(k)[1/p]\), \(K_{\infty}=\bigcup_{n\geq 1}K({\pi}^{p^{-n}})\), \(G_{\infty}=\mathrm{Gal}(\overline{K}/K_{\infty})\), and \(\mathfrak{S}=W(k)[[u]]\). Let \(\varphi\) be the endomorphism of \(\mathfrak{S}\) which acts on \(W(k)\) via Frobenius and sends \(u\) to \(u^p\). For each integer \(r\geq 1\), a (finite free) Kisin module of height \(r\) is a finite free \(\mathfrak{S}\)-module \(\mathfrak{M}\) equipped with a \(\varphi\)-linear endomorphism \(\varphi_{\mathfrak{M}}:\mathfrak{M}\rightarrow \mathfrak{M}\) such that the submodule generated by the image of \(\varphi_{\mathfrak{M}}\) contains \(E(u)^r\mathfrak{M}\). To each finite free Kisin module of height \(r\), we can associate a finite free \({\mathbb Z}_p\)-representation of \(G_{\infty}\). In his paper [Crystalline representations and \(F\)-crystals. Algebraic geometry and number theory. Prog. Math. 253, 457–496 (2006; Zbl 1184.11052)], M. Kisin proved that any \(G_{\infty}\)-stable \({\mathbb Z}_p\)-lattice in a semi-stable \(p\)-adic Galois representation with Hodge weights in \(\{0,1,\cdots,r\}\) comes from a Kisin-module of height \(r\). To classify \(G_K\)-stable \({\mathbb Z}_p\)-lattices, the author considers the field \(\hat{K}=\bigcup_{n\geq 1}K({\pi}^{p^{-n}},\zeta_{p^n})\), where \(\zeta_{p^n}\) is a primitive \(p^n\)-th root of unity, and \(\hat{G}=\mathrm{Gal}(\hat{K}/K)\). Note that \(\hat{K}/K\) is the Galois closure of \(K_{\infty}/K\), and the author showed in another paper [Compos. Math. 144, No. 1, 61–88 (2008; Zbl 1133.14020)] that \(\hat{G}\simeq {\mathbb Z}_p(1)\rtimes H_K\) if \(p\geq 3\), where \(H_K=\mathrm{Gal}(\hat{K}/K_{\infty})\) is naturally isomorphic to the Galois group of the cyclotomic tower \(K(\mu_{p^{\infty}})=\bigcup_{n\geq 1}K(\zeta_{p^n})\) over \(K\). The author then introduces a (non-noetherian) ring \(\hat{\mathcal{R}}\) containing \(\mathfrak{S}\), equipped with a continuous action of \(\hat{G}\) and an endomorphism \(\varphi:\hat{\mathcal{R}}\rightarrow \hat{\mathcal{R}}\), called the Frobenius on \(\hat{\mathcal{R}}\), which extends the \(\varphi\) on \(\mathfrak{S}\) and commutes with the action of \(\hat{G}\). He defines a \((\varphi,\hat{G})\)-module of height \(r\) to be a finite free Kisin module \((\mathfrak{M},\varphi_{\mathfrak{M}})\) of height \(r\) together with a semi-linear action of \(\hat{G}\) on \(\hat{\mathcal{R}}\otimes_{\varphi,\mathfrak{S}}\mathfrak{M}\) compatible with Frobenius, such that the induced action of \(H_K\) on \(\mathfrak{M}\) and that of \(\hat{G}\) on \(\mathfrak{M}/u\mathfrak{M}\) are both trivial. The main result of this paper is that the category of \(G_K\)-stable \({\mathbb Z}_p\)-lattices in semi-stable representations with Hodge-Tate weights in \(\{0, 1, \cdots, r\}\) is anti-equivalent to the category of \((\varphi,\hat{G})\)-modules of height \(r\). The proof of this result uses a lot of ideas that appeared already in an earlier paper by the author [Ann. Sci. Éc. Norm. Supér. (4) 40, No. 4, 633–674 (2007; Zbl 1163.11043)], and the proof for the case \(p=2\) is slightly more complicated due to the failure of the isomorphism \(\hat{G}\simeq \mathbb Z_p(1)\rtimes H_K\) in this case. In the last section of this paper, the author remedies a gap in loc. cit. related to the triviality condition on the action of \(\hat{G}\) on \(\mathfrak{M}/u\mathfrak{M}\) in the definition of a \((\varphi, \hat{G})\)-module.

MSC:
14F30 \(p\)-adic cohomology, crystalline cohomology
14L05 Formal groups, \(p\)-divisible groups
11S23 Integral representations
11S20 Galois theory
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Berger L.: Limites de représentations cristallines. Compos. Math. 140(6), 1473–1498 (2004) · Zbl 1071.11067
[2] Breuil C.: Représentations p-adiques semi-stables et transversalité de Griffiths. Math. Ann. 307(2), 191–224 (1997) · Zbl 0883.11049 · doi:10.1007/s002080050031
[3] Breuil, C.: Integral p-adic Hodge theory. Algebraic geometry 2000, Azumino (Hotaka), Adv. Stud. Pure Math., vol. 36, pp. 51–80. Math. Soc. Japan, Tokyo (2002)
[4] Caruso, X, Liu, T.: Some bounds for ramification of p n -torsion semi-stable representations. Preprint, avaliable at http://arxiv.org/PS_cache/arxiv/pdf/0805/0805.4227v2.pdf (2008) · Zbl 1269.14001
[5] Fontaine, J.-M.: Représentations p-adiques semi-stables. Astérisque (223), 113–184 (1994). With an appendix by Pierre Colmez, Périodes p-adiques (Bures-sur-Yvette, 1988)
[6] Fontaine, J.-M.: Représentations p-adiques des corps locaux. I. The Grothendieck Festschrift, vol. II, Progr. Math., vol. 87, pp. 249–309. Birkhäuser Boston, Boston (1990)
[7] Fontaine J.-M.: Le corps des périodes p-adiques. Astérisque 223, 59–111 (1994)
[8] Fontaine, J.-M, Laffaille, G.: Construction de représentations p-adiques. Ann. Sci. École Norm. Sup. (4) 15 (1982), (4), 547–608 (1983) · Zbl 0579.14037
[9] Hungerford, T.W.: Algebra. Graduate Texts in Mathematics, vol. 73, Springer-Verlag, New York (1980). Reprint of the 1974 original · Zbl 0293.12001
[10] Kisin, M.: Crystalline representations and F-crystals. Algebraic Geometry and Number Theory. Progr. Math., vol. 253, pp. 459–496. Birkhäuser Boston, Boston (2006) · Zbl 1184.11052
[11] Kisin M.: Potentially semi-stable deformation rings. J. Am. Math. Soc. 21(2), 513–546 (2008) · Zbl 1205.11060 · doi:10.1090/S0894-0347-07-00576-0
[12] Liu T.: Torsion p-adic Galois representations and a conjecture of Fontaine. Ann. Sci. École Norm. Sup. 40(4), 633–674 (2007) · Zbl 1163.11043
[13] Liu, T.: Lattices in filtered \({(\varphi, {N})}\) -modules. Preprint, avaliable at http://www.math.upenn.edu/\(\sim\)tongliu/research.html (2008)
[14] Liu T.: Lattices in semi-stable representations: proof of a conjecture of Breuil. Compositio Math. 144(1), 61–88 (2008) · Zbl 1133.14020 · doi:10.1112/S0010437X0700317X
[15] Wach N.: Représentations p-adiques potentiellement cristallines. Bull. Soc. Math. France 124(3), 375–400 (1996) · Zbl 0887.11048
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.